Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 17, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 28, 2015, 3:16 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Apr 28, 2015, 6:00 PM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2015, 3:16 PM HST (01:16 UTC)
- In effect from
- Apr 28, 2015, 6:00 PM HST
- Expired
- Apr 29, 2015, 5:46 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWHW70 PHFO 290116 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 316 PM HST TUE APR 28 2015 ...STRONG WINDS EXPECTED OVER EXPOSED AREAS OF MAUI COUNTY AND THE BIG ISLAND... HIZ015-016-018-019-025>027-291430- /O.NEW.PHFO.WI.Y.0017.150429T0400Z-150430T0400Z/ LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 316 PM HST TUE APR 28 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. MAIN AREAS FOR THE STRONGEST WINDS WILL BE OVER AND AROUND MOUNTAINOUS TERRAIN. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THE FOLLOWING LOCATIONS. ON THE BIG ISLAND... KAMUELA...KAWAIHAE...AND SADDLE ROAD. IN MAUI COUNTY...LANAI CITY...KAHULUI...MAALAEA...AND LAHAINA. * TIMING...TONIGHT AND WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
3 follow-up statements
460 WWHW70 PHFO 291320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST WED APR 29 2015 ...STRONG GUSTY WINDS CONTINUE OVER EXPOSED AREAS OF MAUI COUNTY AND THE BIG ISLAND TODAY... HIZ015-016-018-019-025>027-300230- /O.CON.PHFO.WI.Y.0017.000000T0000Z-150430T0400Z/ LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 320 AM HST WED APR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. MAIN AREAS FOR THE STRONGEST WINDS WILL BE OVER AND AROUND MOUNTAINOUS TERRAIN. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THE FOLLOWING LOCATIONS. ON THE BIG ISLAND... KAMUELA...KAWAIHAE...AND SADDLE ROAD. IN MAUI COUNTY...LANAI CITY...KAHULUI...MAALAEA...AND LAHAINA. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
760 WWHW70 PHFO 300141 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST WED APR 29 2015 ...STRONG WINDS CONTINUE OVER EXPOSED AREAS OF MAUI COUNTY AND THE BIG ISLAND THIS AFTERNOON... HIZ015-016-018-019-025>027-300400- /O.CON.PHFO.WI.Y.0017.000000T0000Z-150430T0400Z/ LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 341 PM HST WED APR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. MAIN AREAS FOR THE STRONGEST WINDS WILL BE OVER AND AROUND MOUNTAINOUS TERRAIN. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THE FOLLOWING LOCATIONS. ON THE BIG ISLAND... WAIMEA...KAWAIHAE...AND SADDLE ROAD. IN MAUI COUNTY...LANAI CITY...KAHULUI...MAALAEA...AND LAHAINA. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
969 WWHW70 PHFO 300346 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 546 PM HST WED APR 29 2015 HIZ015-016-018-019-025>027-300500- /O.CAN.PHFO.WI.Y.0017.000000T0000Z-150430T0400Z/ LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 546 PM HST WED APR 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...AND THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WINDS WILL REMAIN BREEZY AND GUSTY THROUGH THURSDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 28, 10:05 AM HST, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 28, 10:05 AM HST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1005 AM HST TUE APR 28 2015 .SYNOPSIS... A STRONG HIGH PRESSURE NORTH OF THE ISLANDS COUPLED WITH AN OLD FRONTAL BOUNDARY WILL BRING GUSTY TRADE WINDS TO THE ISLANDS. THE TRADES WILL EASE THURSDAY TO MODERATE LEVELS AND PERSIST INTO THE WEEKEND. SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS OF ALL ISLANDS FOR THE REST OF THE WEEK WITH A SOME SHOWERS BLOWING OVER LEEWARD LOCATIONS. THE LEEWARD BIG ISLAND WILL SEE A FEW SHOWERS EACH AFTERNOON. && .DISCUSSION... STRONG HIGH PRESSURE PARKED DIRECTLY NORTH OF THE STATE IS PROVIDING GUSTY TRADE WINDS ACROSS THE AREA. AN OLD FRONTAL BOUNDARY CAUGHT UP IN THE TRADES BROUGHT SOAKING RAINS TO WINDWARD AREAS OF THE SMALLER ISLANDS OVERNIGHT WITH A FOCUS ON OAHU THIS EARLY MORNING. THIS ENHANCED MOISTURE IS PUSHING WESTWARD WITH THE MIMIC PRECIPITABLE WATER ESTIMATES SHOWING DRIER AIR BEHIND THE FRONTAL BOUNDARY MOVING IN UPSTREAM OF MAUI COUNTY AND THE BIG ISLAND. THE WET TRADE WIND WEATHER WILL REMAIN OVER KAUAI AND OAHU TODAY AS THE MOISTURE CONTINUES ITS WESTWARD TREK. THE DRY AIR WILL INFILTRATE OAHU LATER TONIGHT WITH A DRYING TREND EXPECTED AFTER MIDNIGHT. THE WET TRADES WILL LINGER OVER KAUAI THROUGH THE NIGHT. EVEN WITH THE DRIER AIR PUSHING ACROSS THE ISLANDS... WINDWARD AREAS WILL CONTINUE TO SEE SHOWERS... BUT RAINFALL TOTALS WILL FALL. THE PRESSURE GRADIENT WILL TIGHTEN A BIT FURTHER THIS AFTERNOON AND TONIGHT BRINGING WIND SPEEDS NEAR ADVISORY LEVELS IN THE WINDIER AREAS OF KOHALA... LANAI AND WEST MAUI. OTHER AREAS WILL REMAIN WINDY THROUGH WEDNESDAY AS THE STRONG HIGH PRESSURE REMAINS IN PLACE TO THE NORTH. THE HIGH WILL SLOWLY WEAKEN STARTING WEDNESDAY NIGHT AND TRADE WINDS WILL DECREASE SLIGHTLY THURSDAY AND THEN DROP TO MODERATE/FRESH LEVELS BY FRIDAY... AND CONTINUE INTO THE WEEKEND. AFTER THE CURRENT FRONTAL BOUNDARY SLIDES WEST TONIGHT... NORMAL TRADE WIND SHOWERS WILL PREVAIL THROUGH THURSDAY. THE NEXT BOUNDARY LOOKS TO REACH THE ISLANDS THURSDAY NIGHT WITH A WET NIGHT AND FRIDAY MORNING EXPECTED. && && .AVIATION... FRESH TO LOCALLY STRONG NE TRADE WINDS WILL REMAIN OVER THE STATE THROUGH THE PERIOD. STRONG SFC WINDS WITH SUSTAINED WINDS BETWEEN 20 AND 25 KT WITH HIGHER GUST ARE HIGHLY LIKELY OVER MOUNTAINS AND VALLEYS. A FURTHER INCREASE IS EXPECTED WEDNESDAY AS THE HIGH TO THE NW TRACKS TO THE E SLOWLY. AIRMET TANGO FOR LOW LEVEL TURB S THRU W OF THE TERRAIN REMAINS POSTED. THE ELEVATED TRADE WINDS HAVE PUSHED ENHANCED MOISTURE FROM A DISSIPATED FRONT BACK TOWARDS THE ISLANDS...WITH THE GREATEST FOCUS OVER KAUAI AND OAHU. N THRU E SECTIONS ON KAUAI AND OAHU...INCLUDING PHLI...CAN EXPECT MVFR CIGS/VIS PERSISTING AT LEAST INTO THE AFTERNOON. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS POSTED FOR THE N AND E SECTIONS OF OAHU AND KAUAI. LEEWARD SECTIONS ON THESE ISLANDS CAN EXPECT SHOWERS TO BLOW OVER...CREATING BRIEF PERIODS OF LOWERED CIGS/VIS. THE TRADES WILL CONTINUE TO PUSH THE ENHANCED MOISTURE WESTWARD...AND THE MAIN FOCUS OF THE MOISTURE WILL TRANSFER OVER JUST KAUAI TONIGHT. CONDITIONS HAVE IMPROVED OVER MAUI COUNTY THIS MORNING AND AIRMET SIERRA FOR MOUNTAIN OBSCURATION HAS BEEN CANCELLED FOR N AND E SECTIONS OF MAUI AND MOLOKAI. HOWEVER...CLOUDS AND SHOWERS WILL STILL FAVOR N THRU E SECTIONS...AND MVFR CONDITIONS ARE POSSIBLE IN PASSING SHOWERS. THE SAME APPLIES FOR THE BIG ISLAND. OTHERWISE...VFR WILL PREVAIL. && .MARINE... SMALL CRAFT ADVISORY /SCA/ IS UP FOR ALL AREAS WITH A GALE WARNING IN PLACE FOR THE ALENUIHAHA CHANNEL STARTING THIS EVENING AND LASTING THROUGH WEDNESDAY AFTERNOON. SCA CONDITIONS WILL LAST FOR MOST AREAS THROUGH WEDNESDAY NIGHT WITH SOME ZONES DROPPING OUT OF THE SCA ON THURSDAY AS WINDS DIMINISH TO MODERATE/FRESH LEVELS. A NORTH SWELL CURRENTLY SHOWING 6 FEET 11 SECONDS AT THE WAIMEA BUOY IS BRINGING WAVES TO 15 FT ALONG NORTH FACING SHORES WITH A HIGH SURF ADVISORY IN PLACE FOR THOSE BEACHES. THE NORTH SWELL WILL BE ON THE DECLINE THROUGH TODAY AND THE HSA WILL LIKELY BE CANCELLED AT 4 PM. THE NORTH SWELL COMBINED WITH TRADE WIND SWELL IS BRINGING ELEVATED SURF TO EAST FACING SHORES AND A HSA IS IN PLACE THROUGH WEDNESDAY NIGHT WITH AN EXTENSION LIKELY AS THE STRONG TRADE WINDS PERSIST. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MAUI CENTRAL VALLEY-BIG ISLAND NORTH AND EAST. HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING FROM 6 PM HST THIS EVENING THROUGH WEDNESDAY FOR ALENUIHAHA CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR ALENUIHAHA CHANNEL. && MORRISON...DISCUSSION AND MARINE EATON...AVIATION
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.